MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45753
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An interventional radiology technician reported an issue with a mini stick max 4f x 10cm stiff.018 ni/tu echo 2.75." during a procedure, when the dr.Went to remove the inner dilator from the sheath the dilator broke off at the hub.The remaining dilator was in the sheath so the dr.Used a snare to remove it from the sheath.No part of the dilator broke off in the patient and the procedure continued.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The supplier of this component was made aware of this event via (b)(4).The customer's reported complaint description cannot be confirmed since no dilator sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: direction for use {dfu} is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Adverse events: guidewire shearing, fracture or embolization.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13266943
Report Number1317056-2022-00015
Device Sequence Number13832638
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45753
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight54 KG